MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER
Model Number RI-2
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The rapid infuser was returned to belmont for investigation and was tested using our standard operating procedures.Upon receipt, it was noted that several transistors on the driver boards were shorted, which caused the circuit breaker to trip.Without additional information, it is difficult to determine why the transistors were damaged.Further testing is being conducted.The operator's manual instructs the user, "ensure that the circuit breaker is easily accessible to turn off in an emergency situation" upon powering up the unit.It was reported that the implicated unit was immediately swapped out with another rapid infuser; there was no patient injury reported.We have remained in communication with our distributor to obtain additional information.Should additional information become available, a supplemental report will be submitted.
 
Event or Problem Description
Our distributor received a complaint from the user facility and relayed the following report: "during a case, the ri-2 suddenly stopped running on ac and was in battery operation.We checked and found out the power outlet was tripped, this happened only after 4 hours through the case.Immediately we swapped to another fms for backup.".

Brand Name
THE BELMONT RAPID INFUSER
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key9365870
Report Number1219702-2019-00089
Device Sequence Number2973536
Product Code LGZ
UDI-Device Identifier10896128002753
UDI-Public(01)10896128002753
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRI-2
Device Catalogue Number903-00037A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2019
Initial Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1